MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION NIHON KOHDEN LIFE SCOPE G5 BEDSIDE MONITORING SYSTEM; VITAL SIGNS MONITOR CORE UNIT - G5 (CSM-1501)

NIHON KOHDEN CORPORATION NIHON KOHDEN LIFE SCOPE G5 BEDSIDE MONITORING SYSTEM; VITAL SIGNS MONITOR CORE UNIT - G5 (CSM-1501)
Model Number CU-151R
Medical Device Problem Codes No Device Output (1435); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported having issues with spo2 and ecg cables when connected to the g5 units in combination with the bedside monitors (bsm-1700).After the cables were used for a long time, they would no longer register with that device.Not in patient use.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported having issues with spo2 and ecg cables when connected to the g5 units in combination with the bedside monitors (bsm-1700).After prolonged use, the cables would no longer register with that device.However, the cables would work when they tested them on different g5/ bms-1700 combination devices.As a workaround, the customer would rotate the cables to other g5/bsm-1700 combination devices whenever the issue occurred.Not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional model information: d10 concomitant medical device: the following devices and accessories were used in conjunction with the g5 monitor: bedside monitors: model #: ni.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: na.Saturated pulse oxygen (spo2): accessory.Model #: na.Serial #: na.Device manufacturer data: na.Unique identifier (udi) #: na.Returned to nihon kohden: na.Electrocardiogram (ecg): accessory.Model #: na.Serial #: na.Device manufacturer data: na.Unique identifier (udi) #: na.Returned to nihon kohden: na.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported having issues with spo2 and ecg cables when connected to the g5 units in combination with the bedside monitors (bsm-1700).After prolonged use, the cables would no longer register with that device.However, the cables would work when they tested them on different g5/ bms-1700 combination devices.As a workaround, the customer would rotate the cables to other g5/bsm-1700 combination devices whenever the issue occurred.Not in patient use.Investigation summary: multiple follow-up requests for additional information were sent to the customer, but the customer has been unresponsive.A definitive root cause could not be determined since the device was not returned for evaluation, and we could not duplicate the complaint.Possible causes of the g5 or bsm-1700 unit not recognizing the spo2 and ecg cables may include hardware component failure, such as circuit board failure.Complaint history review for the g5 and bsm-1700 found two (2) similar complaints under tickets 100227 and 132700 in which the issue was duplicated during device evaluation, found to be due to failure of the spo2 board, and resolved through component replacement.Hardware component failure can occur through physical damage or fluid intrusion from user mishandling, power issues from outages or surges, which can affect the integrity of circuit boards, or wear-and-tear, which depends on device age and frequency of use.A review of the complaint device's serial number does not show a recurrence of this issue.A review of the customer's complaint history does not show other similar complaints or trends.Nk will continue to monitor and trend similar complaints.The following field contains no information (ni), as attempts to obtain information were made, but not provided: d10 attempt # 1: 06/27/2023 emailed the bme concomitant medical devices: no reply was received.Attempt # 2: 07/05/2023 emailed the bme concomitant medical devices: no reply was received.Attempt # 3: 07/07/2023 emailed the bme concomitant medical devices: no reply was received.Additional model information: d10 concomitant medical device: the following devices and accessories were used in conjunction with the g5 monitor: bedside monitors: model #: ni.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: na.Saturated pulse oxygen (spo2): accessory.Model #: na.Serial #: na.Device manufacturer data: na.Unique identifier (udi) #: na.Returned to nihon kohden: na.Electrocardiogram (ecg): accessory model #: na.Serial #: na.Device manufacturer data: na.Unique identifier (udi) #: na.Returned to nihon kohden: na.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from csm-1501 to nihon kohden life scope g5 bedside monitoring system.D4 additional device information / model #: corrected the model # from csm-1501 to cu-151r.D4 additional device information / catalog #: corrected the catalog # from csm-1501 to cu-151r.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.

Brand Name
NIHON KOHDEN LIFE SCOPE G5 BEDSIDE MONITORING SYSTEM
Common Device Name
VITAL SIGNS MONITOR CORE UNIT - G5 (CSM-1501)
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key17320005
Report Number8030229-2023-03669
Device Sequence Number17779150
Product Code MHX
UDI-Device Identifier04931921002018
UDI-Public(01)04931921002018(21)123
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K203435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCU-151R
Device Catalogue NumberCU-151R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer10/09/2023
10/09/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date10/11/2023
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM-1700S; BSM-1700S; BSM-1700S; ECG CABLES; ECG CABLES; ECG CABLES; SPO2 CABLES; SPO2 CABLES; SPO2 CABLES
Patient SexUnknown